Hail, Putnam
- When
- May 25, 2:56 PM EST to 2:57 PM EST
- Where
- Putnam County, Ottawa
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.017, -84.050
5 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 25, 2:10 PM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 310 PM EDT THU MAY 25 2006 .SHORT TERM... TONIGHT AND FRIDAY...ONGOING SEVERE THREAT MAIN CONCERN FOR THIS EVENING. DEWPOINTS IN THE MID TO UPPER 60S AND SURFACE TEMPERATURES NEAR 80 HAVE COMBINED TO PUSH SURFACE BASED CAPES IN EXCESS OF 2000 J/KG. FORCED LARGE SCALE ASCENT OCCURS THIS EVENING AS REGIONS LIES IN LEFT EXIT REGION OF 50+ KNOT MID LEVEL JET STREAK AND ZONE OF LOW LEVEL MASS CONVERGENCE ON NOSE OF LOW LEVEL JET STREAK. EXPECT INITIAL CONVECTION TO BE SCATTERED IN NATURE BUT EVENTUALLY EVOLVE INTO SQUALL LINE INDIVIDUAL COLD POOLS INTERACT AND ON FRIDAY...NOT MANY CHANGES WARRANTED AS MID LEVEL LOW AND ASSOCIATED COLD POOL PUSH OFF TO THE EAST INTO WESTERN NEW YORK BY EVENING. RETAINED CHANCE POPS DURING THE MORNING HOURS ACROSS THE ENTIRE FORECAST AREA AS LINGERING WRAP AROUND MOISTURE AND SPOKES OF DPVA ROTATE AROUND LOW. BY AFTERNOON...EXPECT SHOWERS TO BE CONFINED TO EASTERN PART OF THE AREA AS LOW LOOSENS ITS GRIP ON THE REGION. TEMPERATURES WILL BE SEVERAL DEGREES COOLER THAN TODAY AS WINDS TURN TO THE NORTHWEST. HIGHS SHOULD TOP OUT INTO THE LOW TO MID 70S...EXCEPT SLIGHTLY COOLER NEAR LAKE MICHIGAN AS WINDS COME IN DIRECTLY OFF THE STILL RELATIVELY COOL WATERS. && .LONG TERM... WITH THE JET STREAM TO THE NORTH THIS WEEKEND AND ON THE BACKSIDE OF THE SURFACE HIGH AND AN UPPER LEVEL RIDGE IN PLACE...THIS WEEKEND WILL BE HOT AND DRY. AT THE BEGINNING OF NEXT WEEK BOTH THE SURFACE RIDGE AND UPPER LEVEL RIDGE WILL BE OFF TO OUR EAST...ALLOWING MOISTURE TO BE BROUGHT UP FROM THE GULF OF MEXICO. NO FRONTS ARE AROUND BUT THE GFS IS SHOWING QPF HERE AND THERE FROM TIME TO TIME AT THE BEGINNING OF NEXT WEEK...WHICH WILL LEAVE THIS TIME DRY YET BUT WHEN THOSE DAYS GET CLOSER...IT WILL HAVE TO BE SEEN IF AFTERNOON TYPE THUNDERSTORMS WILL NEED TO BE ADDED. THEN TOWARDS THE MIDDLE OF NEXT WEEK...TUESDAY TO THURSDAY...THINGS BECOME MUCH MORE INCONSISTENT. MODELS HAVE CHANGED FROM YESTERDAY AND THE GFS DOES NOT DEFINE A COLD FRONT TOO WELL...BUT IT APPEARS THAT IT KEEPS THIS FRONT SOMEWHAT STATIONARY FROM TUESDAY TO THURSDAY TO OUR NORTHWEST...FROM THE CENTRAL PLAINS TO THE NORTHERN GREAT LAKES AREA. IF THIS DOES HAPPEN AND WE STAY IN A SOUTHERLY FLOW...MOISTURE WILL KEEP BUILDING INTO THE CWA AND THE MIDDLE OF NEXT WEEK COULD BE RAINY. BUT WILL MAKE NO CHANGES AT THIS TIME. && .AVIATION... DIFFICULT TAF FORECAST FOR THIS CYCLE AS MID LEVEL LOW OVER THE UPPER MIDWEST AND ASSOCIATED SURFACE COLD FRONT MOVE INTO INCREASINGLY UNSTABLE AIR OVER THE REGION. EXPECT THUNDERSTORM DEVELOPMENT WITHIN THE NEXT COUPLE HOURS AS THESE FEATURES INTERACT. BEST INSTABILITY REMAINS SOUTHEAST OF SBN AND THEREFORE MENTIONED TEMPO MVFR GROUP FOR ONLY SHOWERS LATER THIS AFTERNOON AND EVENING. EXPECT MORE SIGNIFICANT CONVECTION AT FORT WAYNE AND INCLUDED IFR TEMPO GROUP FOR THUNDERSTORMS FOR SAME TIME PERIOD. AFTER THIS INITIAL WAVE OF CONVECTION...EXPECT ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT OVERNIGHT AS MID LEVEL COLD POOL MOVES THROUGH. KEPT CONDITIONS MVFR FOR REMAINDER OF TAF CYCLE FOR THIS AND POTENTIAL MIST DEVELOPMENT WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...50 LONG TERM....98 AVIATION...50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 518 AM EDT THU MAY 25 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-260930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 418 AM CDT THU MAY 25 2006 /518 AM EDT THU MAY 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT ORGANIZED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER PORTIONS OF NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN AND THEN MOVE EAST INTO NORTHWEST OHIO THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG DAMAGING WINDS THE PRIMARY HAZARD. THE GREATEST CHANCE FOR SEVERE WEATHER IS EXPECTED TO BE ALONG AND EAST OF A LINE FROM STURGIS MICHIGAN TO PERU INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. IT REMAINS TOO EARLY TO DETERMINE THE CHANCES OF SEVERE WEATHER ASSOCIATED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-260930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 518 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP HITCHCOCK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL OSCEOLA 41.67N 86.08W
05/25/2006 M1.00 INCH ST. JOSEPH IN AMATEUR RADIO
COUNTY LINE ROAD AND BAUGO PARKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND GST ELKHART 41.69N 85.97W
05/25/2006 M60 MPH ELKHART IN TRAINED SPOTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EDT THU MAY 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL ELKHART 41.69N 85.97W
05/25/2006 E0.75 INCH ELKHART IN TRAINED SPOTTERThe Northern Indiana radar (KIWX), 143 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
Several reports of trees and tree limbs down in various parts of the county, including north of Ohio City, the west side of Delphos and northeast parts of the county. Power lines were also reported down within the city of Van Wert.
Large tree blown down.
A barn in the Defiance area suffered roof damage, with another barn southeast of Defiance being destroyed. Damage values estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509953, 5509954, 5509955, 5509956, 5509959, 5509957, 5509960, 5509958.